- Symptoms of the Medicinal allergy
- Reasons of the Medicinal allergy
- Treatment of the Medicinal allergy
The medicinal intolerance not in all cases is allergic, however the percent of a true allergy among side reactions to drugs is high (to 60%). The medicinal allergy is not side effect of medicine. It is the reaction caused by individual intolerance of this medicinal substance. The allergy does not depend on quantity of the medicine which got to an organism i.e. rather microscopic amount of medicinal substance, it is many times less than appointed therapeutic doses that allergic reaction developed. Sometimes it is enough to inhale fumes of drug that the allergy was shown.
The medicinal allergy does not depend on duration of reception of "causal" medicine and develops often later the 2nd or 3rd (for all life) administration of drug.
Symptoms of the Medicinal allergy:
Allergic reaction to medicine can develop as it is lightning, and delayed (within a day). Widespread display of a medicinal allergy is the Quincke's edema, urticaria, pruritic rash (toxidermia). A number of patients has a bronchospasm, a nose congestion. Terrible and, unfortunately, not rare reactions to medicines are the acute anaphylaxis and a scalded skin syndrome (total damage of skin and mucous).
Very often pseudo-allergic reactions to medicines which in the manifestations are similar to a true allergy meet. It is worth thinking of the pseudo-allergic nature of medicinal intolerance especially if the list "not perceived by an organism" of means exceeds 3-4 names and contains drugs of many pharmacological groups. Pseudo-allergic reactions are most often connected with diseases of system of digestion, endocrine system, with dysfunction of the autonomic nervous system.
Symptoms of allergic reactions are various: a small tortoiseshell, an erythema, blisters, a Quincke's disease of Quincke, sight loss, an attack of suffocation and even an acute anaphylaxis with fulminant death. Symptoms of this shock: spasm of smooth muscles of bronchial tubes, gastrointestinal frustration, urticaria, skin itch, hemorrhages, collapse, loss of consciousness.
Long fever, especially on introduction of antibiotics can be the only sign of allergic reaction. The medicinal allergy can cause hematologic shifts: an eosinophilia which quite often keeps long even after medicine cancellation; agranulocytosis, etc.
Reasons of the Medicinal allergy:
Any medicine can cause an allergy. Nevertheless, there are more also drugs less "dangerous" in this respect. So antibiotics of a penicillinic row, analgetics and anti-inflammatory drugs (analginum, aspirin, diclofenac, etc.), streptocides, iodinated drugs, antihypertensives, group vitamins In more often other drugs cause allergic reactions. There are substances relating to different pharmacological groups, but similar in the allergenic properties. For example, at intolerance of novocaine it is better to refuse reception of sulfanamide drugs; the allergy to analginum and other means of the NPVS group is often combined with allergic reactions to food dyes (the tartrazine which is contained in yellow covers of tablets).
Treatment of the Medicinal allergy:
Treatment of a medicinal allergy depends on category:
* Moderate allergy (rash and itch)
Treatment is directed to care of symptoms and a stop of the reaction caused by medicine. The doctor can appoint antihistamine, such as diphenhydramine or лоратадин. To you can recommend to stop accepting drugs which caused an allergy.
* Moderately severe allergy (continuous rash and itch)
Treatment is directed to care of symptoms and a reaction stop. Usually drugs which cause an allergy exclude. The doctor will appoint such drugs as antihistamines, steroids (Prednisonum), or histamine blockers (Tagametum, famotidine, or ranitidine).
* An allergy of the increased weight (an asthma, tightening of a throat, weakness, continuous allergic rash, defeat - involvement in pathological process of many organ systems)
Treatment consists of strong drugs that quickly and completely to stop unsafe influence of drugs. The doctor will appoint such drugs as antihistamines, steroids (Prednisonum), or histamine blockers (Tagametum, famotidine, or ranitidine). Depending on weight of passing symptoms, adrenaline can be also used. At heavy reactions, the patient is usually hospitalized for long therapy and observation.
When it is worth seeing a doctor.
Always consult with the doctor who appointed to you treatment. If symptoms are moderate and limited to an itch and rash, the doctor can recommend to suspend treatment and to appoint antihistamines to reduce symptoms. If you had a fever or vomiting, you have to stop accepting the appointed drugs and to see immediately a doctor. If you have a complicated breath, hypostasis of a throat or feeling of weakness, it can be a sign of anaphylactic reaction.